Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Anick's spaces and the double loops of odd primary Moore spaces


Author: Stephen D. Theriault
Journal: Trans. Amer. Math. Soc. 353 (2001), 1551-1566
MSC (2000): Primary 55P35; Secondary 55Q25
DOI: https://doi.org/10.1090/S0002-9947-00-02622-2
Published electronically: October 11, 2000
MathSciNet review: 1709779
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Several properties of Anick's spaces are established which give a retraction of Anick's $\Omega T_\infty$ off $\Omega^2P^{2np+1}(p^r)$ if $r\ge2$ and $p\ge5$. The proof is alternate to and more immediate than the two proofs of Neisendorfer's.


References [Enhancements On Off] (What's this?)

  • [A] D. Anick, Differential Algebras in Topology, AK Peters, (1993). MR 94h:55020
  • [AG] D. Anick and B. Gray, Small $H$-spaces related to Moore spaces, Topology 34 (1995), 859-881. MR 97a:55011
  • [CM] F. R. Cohen, and M. E. Mahowald, A remark on the self-maps of $\Omega^2S^{2n+1}$, Indiana Univ. Math. J. 30 (1981), 583-588. MR 82i:55013
  • [CMN1] F. R. Cohen, J. C. Moore, and J. A. Neisendorfer, Torsion in Homotopy Groups, Annals of Math. 109 (1979), 121-168. MR 80e:55024
  • [CMN2] F. R. Cohen, J. C. Moore, and J. A. Neisendorfer, The double suspension and exponents of the homotopy groups of spheres, Annals of Math. 110 (1979), 549-565. MR 81c:55021
  • [CMN3] F. R. Cohen, J. C. Moore, and J. A. Neisendorfer, Exponents in homotopy theory, Algebraic Topology and Algebraic $K$-theory, W. Browder, ed., Annals of Math. Study 113, Princeton University Press (1987), 3-34. MR 89d:55035
  • [G1] B. Gray, Homotopy commutativity and the EHP sequence, Proc. Internat. Conf., 1988, Contemp.Math., Vol. 1370, Amer. Math. Soc., Providence, RI (1989), 181-188. MR 90i:55025
  • [G2] B. Gray, On the iterated suspension, Topology 27 (1988), 301-310. MR 89h:55016
  • [G3] B. Gray, EHP spectra and periodicity. I: Geometric constructions, Trans. Amer. Math. Soc. 340, No. 2 (1993), 595-616. MR 94c:55015
  • [J] I. M. James, Reduced product spaces, Annals of Math. 62 (1955), 170-197. MR 17:396b
  • [N1] J. A. Neisendorfer, Primary Homotopy Theory, Memoirs of the Amer. Math. Soc. No. 232 (1980). MR 81b:55035
  • [N2] J. A. Neisendorfer, Product decompositions of the double loops on odd primary Moore spaces, Topology 38 (1999), 1293-1311. MR 2000d:55024
  • [N3] J. A. Neisendorfer, James-Hopf invariants, Anick's spaces, and the double loops on odd primary Moore spaces, Canad. Math. Bull. 43 (2000), 226-235. CMP 2000:11
  • [S1] P. Selick, Odd primary torsion in $\pi_k(S^3)$, Topology 17 (1978), 407-412. MR 80c:55010
  • [S2] P. Selick, A decomposition of $\pi_*(S^{2p+1};\mathbf{Z}/p\mathbf{Z})$, Topology 20 (1981), 175-177. MR 82c:55017
  • [S3] P. Selick, A reformulation of the Arf invariant one $\operatorname{mod} p$ problem and applications to atomic spaces, Pacific J. Math. 108 (1983), 431-450. MR 85d:55017
  • [T1] S. D. Theriault, A reconstruction of Anick's fibration, to appear in Topology.
  • [T2] S. D. Theriault, Properties of Anick's spaces, to appear in Trans. Amer. Math. Soc. CMP 2000:01

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55P35, 55Q25

Retrieve articles in all journals with MSC (2000): 55P35, 55Q25


Additional Information

Stephen D. Theriault
Affiliation: Department of Mathematics, University of Illinois at Chicago, Chicago, Illinois 60607
Address at time of publication: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22904
Email: st7b@virginia.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02622-2
Keywords: Loop space decomposition, Hopf invariant
Received by editor(s): December 1, 1998
Published electronically: October 11, 2000
Additional Notes: The author was supported in part by an NSERC Postdoctoral Fellowship
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society